MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/11/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct450 19.0 diopter intraocular lens was explanted from the left eye of a female patient due to a hyperopic surprise.There was no incision enlargement, vitrectomy or sutures required.There was no patient injury post-op.The lens was replaced with a model zct400 21.0 diopter lens.No other information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 11/10/2016.Device evaluation: the device was returned to the manufacturer.The product was received in a lens holder.Device inspection was performed and visual inspection with an unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no similar complaints were received for this order number to date.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6088293
Report Number9614546-2016-00585
Device Sequence Number13614609
Product Code HQL
UDI-Device Identifier05050474602960
UDI-Public(01)05050474602960(17)200902
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/02/2020
Device Model NumberZCT450
Device Catalogue NumberZCT450U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/09/2016
Supplement Report FDA Received Date12/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR